Hail, Baker
- When
- June 30, 5:45 PM PST to 5:55 PM PST
- Where
- Baker County, 1 mi NNE of Richland
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.783, -117.162
A thunderstorm produced penny sized hail and estimated 60 MPH winds gusts.
An upper level wave swinging northeast out of Northern California spread thunderstorms across parts of Southeast Oregon and Southwest Idaho including large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
An upper level wave swinging northeast out of Northern California spread thunderstorms across parts of Southeast Oregon and Southwest Idaho including large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 30, 12:53 PM PST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
253 PM MDT MON JUN 30 2008
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...THUNDERSTORMS ARE
EXPECTED TO FILL IN ACROSS SE OREGON...HAVING ACROSS ALREADY
BECOME ISOLATED ACROSS THE SOUTHERN IDAHO MOUNTAINS INTO FAR
SOUTHERN MALHEUR COUNTY AND THE OREGON BLUE MOUNTAINS. JET ENERGY
NOSING INTO SOUTHERN OREGON/IDAHO WILL AID SHEAR AND STORM
ORGANIZATION WITH CELLS MOVING NORTH AROUND 12 MPH. THAT MEANS
OUTFLOW OR STORMS POSSIBLY REACHING THE SNAKE RIVER 430-530 PM.
INVERTED VEE SOUNDINGS SUPPORT GUSTY WINDS OF 40 MPH NEAR STORMS
WITH LESSER SPEEDS AS OUTFLOW MOVES AWAY FROM PARENT STORMS.
STRONGEST STORMS MAY PRODUCE NEARBY GUSTS AROUND 50 MPH THROUGH
THIS EVENING. 43 MPH GUSTS ALREADY OBSERVED IN STANLEY. SHORT TERM
TEMPERATURES REMAIN 5 TO 10F ABOVE NORMAL IN THE SHORT TERM. LIGHT
WINDS EXCEPT NEAR THUNDESTORMS.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...UPPER LEVEL RIDGE WILL
PERSIST INTO THURSDAY FOR ABOVE NORMAL TEMPERATURES THU/FRI/SAT.
MAIN FOCUS FOR THE LATTER PART OF THE WEEK IS MOISTURE TRANSPORT IN
SOUTHWESTERLY FLOW AHEAD OF AN APPROACHING UPPER LEVEL TROUGH.
DIABATIC HEATING AND MID-LEVEL MOISTURE WARRANT SLIGHT CHANCES FOR
THUNDERSTORMS THURSDAY THROUGH SATURDAY...MAINLY OVER SE OREGON AND
HIGHER TERRAIN OF SW IDAHO. UPPER TROUGH WILL MOVE INLAND ACROSS
WASHINGTON/NORTH IDAHO LATE FRIDAY/EARLY SATURDAY...DAMPENING
HEIGHTS AND COOLING SATURDAY TEMPERATURES 3-5 DEGREES. RIDGE ONCE
AGAIN STRENGTHENS SUNDAY INTO MONDAY WITH TEMPS RETURNING 9-12
DEGREES ABOVE NORMAL.
&&
.AVIATION...ISOLATED THUNDERSTORMS WILL BECOME SCATTERED IN COVERAGE
ACROSS SE OREGON/SW IDAHO BY 23Z THIS AFTERNOON. PRIMARY THREAT
INCLUDES STRONG OUTFLOW WINDS AND HAIL. THUNDERSTORMS WILL PERSIST
THROUGH EARLY TUESDAY MORNING ACROSS HIGHER TERRAIN...INCLUDING
BAKER COUNTY OREGON AND THE WEST CENTRAL/BOISE MOUNTAINS. SURFACE
WINDS WILL REMAIN LIGHT...EXCEPT IN THE VICINITY OF THUNDERSTORMS.
LIGHT TO MODERATE SOUTHWESTERLY WINDS ALOFT.
&&
.AVIATION...
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...RED FLAG WARNING UNTIL 10 AM MDT /9 AM PDT/ TUESDAY FOR ORZ636-
ORZ637.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....MT/DF
AVIATION.....MTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 956 AM MDT MON JUN 30 2008 ORZ061>063-011600- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- 956 AM MDT MON JUN 30 2008 /856 AM PDT MON JUN 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 9 AM PDT TUESDAY FOR HARNEY AND MALHEUR COUNTIES OF OREGON...AND BETWEEN NOON TODAY AND 9 AM PDT TUESDAY FOR BAKER COUNTY OREGON. THIS RED FLAG WARNING IS FOR SCATTERED THUNDERSTORMS IN CONJUNCTION WITH DRY FUELS. MOISTURE CONTINUES TO STREAM NORTH FROM CALIFORNIA FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. GUSTY AND ERRATIC WINDS WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES. IDZ011>016-028>030-ORZ064-011600- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- LOWER TREASURE VALLEY OR- 956 AM MDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
659 PM MDT MON JUN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 NNE RICHLAND 44.78N 117.16W
06/30/2008 E0.75 INCH BAKER OR TRAINED SPOTTER
PENNY-SIZED HAIL AND WIND GUSTS TO 60 MPH REPORTED.
0645 PM TSTM WND GST 1 NNW RICHLAND 44.78N 117.18W
06/30/2008 E60.00 MPH BAKER OR TRAINED SPOTTER
TREE BRANCHES 2-4 INCHES IN DIAMETER BROKEN OFF OF TREES.
&&
DFISHLERThe Boise radar (KCBX), 162 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
1 hail. Local standard time, as filed.
A thunderstorm produced penny sized hail and estimated 60 MPH winds gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2008Every state in 2008This day in weather historyWarnings in Oregon, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119616.